Memory trouble due to meds?

Community Leader
Registered: 05-04-2011
Memory trouble due to meds?
7
Mon, 02-11-2013 - 6:29am

I was talking with DH last night about how bad my memory has gotten lately.  I'm having trouble thinking of words, I'm stumbling over my sentences, I forget what I was in the middle of doing more than usual, and the other day, I forgot my travel mug at the psychiatrist's office.  (I knew I should have had it surgically attached to my hand.)  Basically, it's a whole bunch of mostly trivial little slips that are piling up faster than normal.

At various points in the last year I've been on Paxil, lorazepam, clonazepam, bupropion (very briefly), risperidone, Seroquel, Abilify, loxapine, zopiclone, lamotrigine, and Ritalin.  Currently I'm taking Paxil, lorazepam, Abilify, lamotrigine, and Ritalin.  In the last four months, I've overdosed twice on sedatives.

Has anyone else experienced this?  I feel like I'm going crazy.

Avatar for sunset5000
Community Leader
Registered: 10-10-2007
Mon, 02-11-2013 - 2:26pm

Hi,

I think some of the benzodiazepam type drugs you mentioned:  lorazepam, clonazepam can cause memory problems.  I am pretty sure (not a dr. of couse :) ) that is what could be causing your memory problems.  Call your pharmacit, they can answer this.

Will you come back and let us know when you find out?

 

Community Leader
Registered: 05-04-2011
Mon, 02-11-2013 - 8:14pm

Today is a holiday here, but I'll ask my pharmacist when I phone tomorrow.  I didn't think of asking there; I was thinking I would have to wait until I see my doc in two weeks.  Thanks!

Community Leader
Registered: 05-04-2011
Wed, 02-27-2013 - 11:32pm

Thanks for the links.

The pharmacist I spoke to was absolutely useless; now that I've transferred back to my usual pharmacy, I may ask the pharmacist there.  In the mean time, I'm waiting for the results of B12 and homocystine levels.  Apparently word-finding difficulties can be indicative of low B12, so that's one thing we're checking into.

Community Leader
Registered: 10-22-2001
Sat, 03-02-2013 - 10:35pm

Interesting!

I had low B12 and was getting shots, then they stopped said levels were okay/good but I am wondering if I should be taking them again...

I go this month for a physical.

Definitely going to ask.

Nightangel
Community Leader
Registered: 05-04-2011
Mon, 03-04-2013 - 1:48pm

Let me know how it goes.  I should get my results in a few weeks.  I screwed up my fast but did the tests anyway (I also needed a lipid profile for a baseline, hence the fasting) so hopefully it didn't totally throw off my numbers.  I would hate to have to do another blood test.  :(

Community Leader
Registered: 05-04-2011
Fri, 03-22-2013 - 5:31pm

Well, my cholesterol was a little high (suprise surprise) but my doctor just laughed at me when I told her that I forgot and ate a butter tart square before the test.  Other than that, everything was normal.  Looks like the memory trouble is just due to the medication.  Hopefully now that I'm not taking anything sedating, it won't be such an issue.